5 doctors weighed in:
Is laryngospasm a symptom of asthma or of anaphylaxis?
5 doctors weighed in

Dr. Derrick Lonsdale
Preventive Medicine
2 doctors agree
In brief: Neither
Thiis is a reflex that occurs occasionally after surgery due to irritation of the larynx.
It causes "roaring disease"in horses when they eat a plant that contains an enzyme that destroys vitamin b1. It is beause of an irritability of the recurrent laryngeal nerve that innervates the cords. Get rid of all sugar "junk" and try taking b1. See a nutritionist for details and look it up in wikipedia.

In brief: Neither
Thiis is a reflex that occurs occasionally after surgery due to irritation of the larynx.
It causes "roaring disease"in horses when they eat a plant that contains an enzyme that destroys vitamin b1. It is beause of an irritability of the recurrent laryngeal nerve that innervates the cords. Get rid of all sugar "junk" and try taking b1. See a nutritionist for details and look it up in wikipedia.
Dr. Derrick Lonsdale
Dr. Derrick Lonsdale
Thank
Dr. Andrew Murphy
Internal Medicine - Allergy & Immunology
1 doctor agrees
In brief: Tough to answer
If by laryngospasm it is meant, closing of the vocal cords with out swelling of the vc then no.
However, there is an entity called vocal cord dysfunction, in which the vc closed inappropriately and cause "wheezing" and the pt is misdiagnosed with asthma. In anaphylaxis, the vc can swell b/c of the allergic reaction and cause problems.

In brief: Tough to answer
If by laryngospasm it is meant, closing of the vocal cords with out swelling of the vc then no.
However, there is an entity called vocal cord dysfunction, in which the vc closed inappropriately and cause "wheezing" and the pt is misdiagnosed with asthma. In anaphylaxis, the vc can swell b/c of the allergic reaction and cause problems.
Dr. Andrew Murphy
Dr. Andrew Murphy
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
107,000 doctors available
Read more answers from doctors